Alert archive / Tennessee / River Flood Warnings in 2022

River Flood Warning 62, NWS Memphis, TN

April 11, 2022Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Apr 11, 2022, 9:41 PM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 11, 2022, 11:46 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 9:41 PM CDT (02:41 UTC)
In effect from
Apr 11, 2022, 11:46 PM CDT
Expired
Apr 12, 2022, 9:24 PM CDT
In force
22 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:10 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 11, 6:10 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
610 PM CDT Mon Apr 11 2022

.UPDATE...
Updated 00z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 339 PM CDT Mon Apr 11 2022/

DISCUSSION...

Currently...A nearly stationary front stretches from weak low
pressure near the ARKLATEX across NW AR-southern MO into the OH
Valley. Southerly winds south of the front continue to advect
moisture into the Mid-South which has helped to feed an MCS that
developed across NE AR a couple hours ago and is now slowly
working into parts of West TN. This activity will continue east
over the next couple of hours and should continue to weaken as it
moves into a less favorable airmass. Areas that the convection
moves over will pick up a quick inch of rain.

This evening into tonight...All eyes will be looking west into AR
late this afternoon into this evening. The airmass across SW/W AR
is becoming increasingly unstable and southerly winds will quickly
advect this unstable air into western portions of the forecast
area. A mid level shortwave with 60 kts winds at 500 mb will move
through the Mid MS Valley and the Ozarks this afternoon and
evening and help trigger storms along the stalled frontal boundary
in West AR. Latest CAMs and WoFS data indicate that these storms
will be supercellular initially. By this evening the airmass looks
able to maintain that storm mode at least into eastern AR. 18z
HRRR model soundings at 23z in eastern AR indicate SBCAPEs of 2000
j/kg+, 0-1km helicity values of 200 m2/s2 with decent low level
veering and mid level lapse rates of 8.1 c/km. STP values are
forecast to be above 2. Latest 12z HREF data are fairly aggressive
with UH tracks into east AR this evening and the latest WoFS
places potential supercells into or near east AR by 00/01z. Large
hail is a main threat with the steep mid level lapse rates and
given the storm mode a strong tornado is possible over east AR
and the MO Bootheel. Storm mode will trend toward clusters this
evening with the severe threat gradually waning with loss of
instability and upper support from the shortwave as activity moves
into west TN toward midnight. Threat may transition to heavy rain
and flash flooding according to some 12z CAMs. The persistent 850
mb LLJ may interact with any cold pools or outflow boundaries
from the evening's convection to produce heavy rain. This could
persist well after midnight before breaking down by sunrise as the
LLJ weakens slightly. This heavy rain threat is not a sure thing
but if it does occur could produce a couple inches of rain
probably somewhere near the Memphis metro.

Tuesday...Could be a little leftover convection early in the
morning across the east, otherwise shortwave ridging will build
over the area during the day ahead of the main upper trough across
the western US. Should be breezy, warm and mostly dry across the
Mid-South with little to trigger convection. Highs will be around
80 with some peaks of sun.

Tuesday night...Next round of convection expected as a shortwave
lifts through the lower MS valley. This will trigger showers and
thunderstorms that will expand into the Mid-South during the
evening and mostly exit by Wednesday morning.  There is decent
instability with MLCAPE around 500-1000 j/kg and 0-6km bulk shear
values over 45 kts associated with the shortwave. The 850 mb LLJ
will be increasing to 40-50 kts by midnight. This should be
adequate to support severe storms. Main threat will be damaging
winds and heavy rain with a couple tornadoes possible. Best
chances for severe weather will be across western sections of the
forecast area, mainly east AR.

Wednesday...Some morning convection should lift out early then
the airmass will destabilize once again ahead of a strongly
negatively titled trough and cold front. Parameter space indicates
the possibility for a significant severe weather event with
SBCAPES > 2000 j/kg and 0-1km helicity values above 300 m2/s2.
Expect a QLCS along the front with possibility of supercells and
the potential for strong tornadoes ahead of the front. NAMNEST and
FV3 are hinting at this. Timing looks like the afternoon across
eastern AR into the evening east of the MS River wrapping up
around midnight over eastern areas.

Thursday and Friday...Look quiet in the wake of the departing
system with weak high pressure and zonal flow aloft with
seasonable temps.

Weekend into Monday...Warm front lifts north from the Gulf Coast
and stalls over the area this weekend with chances for showers and
thunderstorms into early next week. Uncertainty is high.

SJM

&&

.AVIATION...
/00z TAFs/

Storms will move into the area and continue overnight tonight and
continue through early Tuesday. Expect shower development to be
confined to norheast Arkansas and west Tennessee. Short range
models show showers moving into the Memphis area around 07z, and
persist through 11z. Winds will mainly be from the south at 10 to
15 kts for most of the period with some llws this evening. Winds
will begin to gust by the end of the period.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 11, 3:41 PM CDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Memphis TN
341 PM CDT Mon Apr 11 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-122245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
341 PM CDT Mon Apr 11 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible this evening across
east Arkansas, the Missouri Bootheel, much of west Tennessee and
northwest Mississippi. Damaging winds, tornadoes, and very large
hail will be the main threats with these storms. Heavy rainfall
and flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe thunderstorms are expected Tuesday evening into
early morning hours of Wednesday. Damaging winds, large hail, and
tornadoes will be possible with these storms. Heavy rainfall will
also be possible with any slow-moving storms which could lead to
flash flooding.

The threat of a third round of severe weather appears to be
increasing Wednesday afternoon into Wednesday night ahead of a
cold front. Tornadoes, large hail and damaging wind all look
possible. Heavy rainfall and flash flooding will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed over the next few days.

SJM

In the hours before

Special weather statement, Apr 11, 6:05 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
605 PM CDT Mon Apr 11 2022

ARZ026-027-112330-
Poinsett AR-Craighead AR-
605 PM CDT Mon Apr 11 2022

...A strong thunderstorm will impact portions of Craighead and
western Poinsett Counties through 630 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grubbs, or 9 miles east of Newport, moving northeast at 60 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jonesboro, Trumann, Harrisburg, Lake City, Bay, Brookland, Caraway,
Weiner, Cash, Waldenburg, Greenfield, Black Oak, Fisher, Hergett,
Apt, Valley View, Gum Point, Farrville, Lester and Maple Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3576 9104 3597 9058 3596 9043 3574 9029
      3544 9102 3544 9104
TIME...MOT...LOC 2304Z 243DEG 52KT 3558 9107

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Local storm report, Apr 11, 7:16 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             KENNETT                 36.24N 90.05W
04/11/2022  E1.00 INCH       DUNKLIN            MO   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTS FROM MULTIPLE
            PEOPLE IN KENNETT.

&&
Local storm report, Apr 11, 7:28 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
728 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             NORTH WARDELL           36.35N 89.81W
04/11/2022  E1.00 INCH       PEMISCOT           MO   PUBLIC

            QUARTER SIZED HAIL IN WARDELL. DIME SIZE
            JUST TO THE SOUTHWEST IN BRAGG CITY.

&&
Local storm report, Apr 11, 7:43 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             HAYWARD                 36.39N 89.66W
04/11/2022  E1.00 INCH       PEMISCOT           MO   PUBLIC

&&
Local storm report, Apr 11, 7:50 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             WARDELL                 36.35N 89.82W
04/11/2022  E1.25 INCH       PEMISCOT           MO   PUBLIC

&&
Local storm report, Apr 11, 8:21 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            PARAGOULD               36.06N 90.48W
04/11/2022                   GREENE             AR   PUBLIC

            MINOR STREET FLOODING ON A RESIDENTIAL
            STREET IN PARAGOULD.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:40 PM CDTSevere Thunderstorm WarningMEGTunica50 min
Apr 11, 11:09 PM CDTSpecial Weather StatementMEGDeSoto36 min
Apr 11, 11:57 PM CDTSpecial Weather StatementMEGDeSoto33 min
Apr 12, 12:37 AM CDTSpecial Weather StatementMEGDeSoto23 min
Apr 12, 1:01 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall29 min
Apr 12, 1:26 AM CDTSpecial Weather StatementMEGBenton, Marshall34 min
Apr 12, 1:57 AM CDTSpecial Weather StatementMEGTippah48 min
Apr 12, 2:25 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo50 min
Apr 12, 2:50 PM CDTWind AdvisoryMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more4 hr
Apr 12, 2:50 PM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more31 hr
Apr 12, 6:40 PM CDTSpecial Weather StatementMEGQuitman35 min
Apr 11, 7:03 PM CDTSevere Thunderstorm WarningMEGLake42 min
Apr 12, 12:12 AM CDTSpecial Weather StatementMEGFayette33 min
Apr 12, 2:44 PM CDTFlood WatchMEGBenton, Carroll, Dyer, Gibson, Henry, Lake and 2 more30 hr
Apr 11, 7:40 PM CDTAreal Flood AdvisoryMEGGreene3 hr
Apr 11, 10:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGLee, St. Francis48 min
Apr 12, 12:35 AM CDTSevere Thunderstorm WarningMEGCross, St. Francis40 min
Apr 12, 1:14 AM CDTSevere Thunderstorm WarningMEGCross, St. Francis46 min

Nearby

River Flood Warnings in Tennessee, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.